Anonymous
Post count: 93172

No, Caroline, they probably don’t understand. And it’s not completely their fault, either. A lot of folks out there really cannot empathize the way we NEED to be empathized with these days.

I certainly know what you’re feeling about swallowing that radioactive pill. I did it two weeks ago, and it was all I could do not to throw it back up right after I took it. There was a part of me, emotionally, that just did not want that pill in my body!

That said, I decided that for me this was the route to take, and am very hopeful that I can be one of the folks who go on to live productive, relatively symptomless lives on thyroid supplement. There are A LOT of people out there who take synthroid — for a variety of reason, and do just fine. The thyroid tends to go hypo as we women get older, anyway. A friend of mine, who is a nurse, said that a huge percentage of the patients she saw were taking synthetic thyroid hormone. My mom, who lives in a retirement community said that most of her friends are on it too. So, while it’s true that this is a chronic “problem”, it doesn’t have to mean that we are “ill” with it. Right now, we are. But soon, hopefully, we won’t be.

Anyway, good luck to you today. Hang in there. It can only get better, right? At least this isn’t something the doctors cannot treat at all. Keep your hopes up.

Bobbi